Results 1 to 6 of 6
Like Tree1Likes
  • 1 Post By primetimegrape
remeron question
  1. #1
    ron.nie is offline New Member
    Join Date
    Jan 2005
    Location
    Canada.
    Posts
    1

    Default remeron question

    has anyone heard of the drug remeron aka mirtazapine, aka zispin to cause hair thinning or loss????? I'm off the med now, 22 days to be exact??? Would sure like to know if anyone else experienced this, was on 30 mg for 4 weeks, then down to 15 mg for aprox 2 months. This med did not agree with me, simply didn't feel like myself......Zombied out....

  2. #2
    delicious_awishes is offline Junior Member
    Join Date
    Sep 2004
    Location
    .
    Posts
    40

    Default

    Yes Im on remeron and have been for about 10 months . My hair has been thinning for years . And I just started taking propecia to battle the thinning problem . But no I havent noticed any increase in hair loss . But I am curious If you have been experiancing hair loss because that would defeat the purpose of the propecia. Keep me informed.

  3. #3
    robo is offline Moderator
    Join Date
    May 2004
    Location
    .
    Posts
    3,472

    Default

    There is a very detailed list of side effects for Remeron at
    http://www.drugs.com/remeron.html

    Alopecia (loss of hair) is listed as an infrequent adverse reaction (occurring in 1/100 to 1/1000 patients).

  4. #4
    sheemaset is offline New Member
    Join Date
    Aug 2011
    Posts
    2

    Angry Yes, yes and yes....Remeron causes both extreme weight gain and hair loss.

    I was warned about the weight gain from someone who had taken it previously, but I stupidly thought she was just one of those poor soles without an off switch in her appetite; not so... I have always had a slight appetite and was referred to as a stick only two months ago; I also just finished washing my hair and have a huge handful of my blond locks in a sandwich baggy to take to the Doctor. It can make your hair fallout and make you huge.... I have weaned off of it and am more than a little pissed. Will be running on the treadmill for a few months now.

  5. #5
    sheemaset is offline New Member
    Join Date
    Aug 2011
    Posts
    2

    Default Oh, Yes maam, absolutely... Hair Loss/Appetite Stimulent

    Quote Originally Posted by ron.nie View Post
    has anyone heard of the drug remeron aka mirtazapine, aka zispin to cause hair thinning or loss????? I'm off the med now, 22 days to be exact??? Would sure like to know if anyone else experienced this, was on 30 mg for 4 weeks, then down to 15 mg for aprox 2 months. This med did not agree with me, simply didn't feel like myself......Zombied out....
    My hair was loosening when I combed it ran my fingers through it shook my head, when I shampoo'd my hair a handful came out, dried it and took it into the Dr. Office 2 days later... it not only causes hair loss but is also an appetite stimulent...it will cause rampant eating ( I have a slight appetite normally and even my friends were commenting, rapid weight gain. Skin issues, the skin on the bottom of my feet came off in strips, and my skin became dry........never had skin problems, an out of control appetite or hair thinning. Stopped taking it one month ago. DO NOT TAKE REMERON.

  6. #6
    Join Date
    Jun 2011
    Posts
    152

    Default I can relate

    I am on this drug for sleep. It does help me sleep, but as far as hair thinning, I am basically bald anyway and I keep my hair that way b/c I have a receding hairline when I let my hair grow out and I hate the way it looks, so I am not sure if it causes hair thinning or not, but I have def. had an increased appetite for all sorts of garbage lately. A sweet tooth. I have put on weight. I had no idea Remeron caused this. I take 30mg at bedtime. This explains my ravenous appetite. I could not figure it out for the life of me of why I have been so hungry, now I know. I will have to talk to my doctor about this. That is a side effect I do not wish to have. I have taken Ambien for sleep and it works great! They say it can be abused, but u only take it once a day at bedtime. If someone is abusing it, then he/she must be addicted to sleep. I think it is a wonderful sleeping pill and the addiction is blown out of proportion. It is also one of the safer ones. Drugs like Sonata and Lunesta do not work very well, and I have heard of weird side effects from those. 10mg Ambien once a day regulates your sleep cycle. U get a full 8 hrs in without a hangover effect. I am going to see about getting back on that now that I know the Remeron is causing my eating problem. Good thing I came across this post. I was baffled but now it makes perfect sense. Doctors are so quick to prescribe anti-depressants and other SSRI meds like candy, but these meds have major side effects for many ppl, and that is why most stop taking them. Benzo. meds like Valium or Klonopin (longer acting meds) come with addiction risk, but that is blown out of proportion. These meds have such a long half life they basically self taper. I have been on both before, Valium works very well for anxiety, muscle tension and sleep problems, but I have Panic Disorder and I take Xanax, a short acting-benzo that has a much higher addiction rate. I never have abused it. It does work for my panic attacks and i don't have to take it everyday, but I think the longer acting benzos. and benzos. in general get a "bad rap" and are not prescribed as often, but meanwhile doctors are handing drugs like Remeron, Prozac, Wellbutrin, Effexor, Paxil, Zoloft etc.. out like candy. Like they are wonder drugs are something. Think again!!! Most of these drugs take at least 4-6 weeks to even start working, so many ppl with anxiety and depression issues need to take a benzo. in conjunction with an SSRI to ease the SSRI side effects, especially the insomnia and in my case, it made me so hyper, my panic attacks got worse,so I stopped taking them. Doctors really tick me off sometimes. One will tell u Valium is the mother of all evil benzo drugs as far as addiction and write a script for Xanax b/c they believe the shorter-acting benzos are less addicting and u can go to another doctor and have him or her tell u just the opposite and write u a script for Valium. Based on my knowledge and my psyc. degree, most ppl that take their benzos for medical reasons do not abuse them, but the ones that are abused are commonly the shorter acting benzos. Anyway I am rambling here. Glad i came across this post. Thanks for the info!
    femmy likes this.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22